Texas, 2015Flash Flooding in Texas, June 21 to 22, 2015
June 21 to 22, 2015 · NWS EWX · 2 events in 1 county or zone
Isolated thunderstorms formed in southerly flow in a moist, conditionally unstable airmass on consecutive days. A few of these storms produced heavy rain that led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms formed in southerly flow in a moist, conditionally unstable airmass on consecutive days. A few of these storms produced heavy rain that led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 21, 1:45 PM CST, 30 minutes earlier.
Area forecast discussion, Jun 21, 1:45 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 PM CDT SUN JUN 21 2015
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
NEARLY IDENTICAL SET UP TODAY AS YESTERDAY WITH CONVECTION FORMING
ALONG AND EAST OF THE 700 MB TROUGH AXIS AND PROPAGATING NORTHWARD
IN THE MEAN FLOW. THEREFORE...THE FORECAST HAS HIGH POPS AND
MENTION OF LOCALLY HEAVY RAIN IN THE WESTERN HALF OF THE AREA...
WITH CHANCE POPS FURTHER EAST. CONVECTION ALLOWING MODELS (CAMS)
INDICATE THE SPIN UP OF AN MCV...AND/OR THE TRANSITION OF THE 500
MB CLOSE LOW OVER NORTHEAST TEXAS SOUTHWESTWARD THIS EVENING. IF
THIS EVOLUTION OCCURS...RAINFALL ALONG THE RIO GRANDE PLAINS AND
IN THE WINTER GARDEN SOUTHWEST OF SAN ANTONIO WILL CONTINUE
THROUGH THE NIGHT. WHILE OVERALL QPF IS NOT EXPECTED TO BE
DRAMATIC...MANY LOCATIONS SOUTHWEST OF SAN ANTONIO MAY RECEIVE 1/2
TO 1 INCH AND A FEW SPOTS UP TO 2 INCHES BY 7 AM MONDAY.
LOOK FOR THE START OF THE DRYING...THEN WARMING TREND ON MONDAY AS
THE SUBTROPICAL RIDGE BEGINS TO RE-ESTABLISH ITSELF ACROSS THE
SOUTHERN U.S. AND DISSIPATES/MOVES THE PERSISTENT TROUGH OVER
TEXAS. PW IS STILL HIGH ENOUGH THAT LOW POPS WERE RETAINED ON
MONDAY.
&&
.LONG TERM (TUESDAY THROUGH SUNDAY)...
THE SUBTROPICAL RIDGE CONTINUES TO BUILD...BUT FLATTENS OUT...
THUS SUBSIDENCE WILL DRY THINGS OUT...AND TEMPS WARM...BUT NOT
PARTICULARLY HOT DUE TO THE LOW HEIGHTS OF THE RIDGE AND STILL
MOIST CONDITIONS USING UP NEAR-SURFACE HEATING FOR EVAPORATION.
TEMPS SHOULD CLIMB BACK TO SEASONAL NORMALS BY THE END OF THE
WEEK.
A LARGE LONGWAVE TROUGH IN THE GULF OF ALASKA WILL FORCE A RIDGE
OVER THE GREAT BASIN...AND THUS A RESULTING TROUGH OVER THE
MISSISSIPPI RIVER VALLEY. THIS WILL BRING A COLD FRONT INTO AT
LEAST OKLAHOMA...IF NOT NORTHEAST TEXAS AND POSSIBLY AS FAR SOUTH
AS OUR AREA EARLY NEXT WEEK. THE UPPER LEVEL FLOW WILL BE
FAVORABLE FOR MCS DEVELOPMENT OVER THE TEXAS PANHANDLE AND
OKLAHOMA...THEN PROPAGATING SOUTH INTO OUR AREA AND BRINGING A
CHANCE OF RAIN AND POSSIBLY SEVERE STORMS WITH DAMAGING WINDS. THE
FIRST CHANCE OF ANY OF THIS ACTIVITY OR RAIN IS NEXT SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 91 73 90 73 / 50 20 - 10 10
AUSTIN BERGSTROM INTL AIRPORT 73 91 72 90 72 / 50 20 - 10 10
NEW BRAUNFELS MUNI AIRPORT 74 91 73 89 74 / 50 20 - 10 10
BURNET MUNI AIRPORT 72 90 72 89 73 / 50 20 - 10 10
DEL RIO INTL AIRPORT 73 90 74 90 75 / 60 20 20 20 20
GEORGETOWN MUNI AIRPORT 73 91 72 90 73 / 50 20 - 10 10
HONDO MUNI AIRPORT 73 89 73 89 74 / 70 20 - 10 10
SAN MARCOS MUNI AIRPORT 73 90 73 90 73 / 50 20 - 10 10
LA GRANGE - FAYETTE REGIONAL 75 90 74 90 75 / 40 20 - 10 10
SAN ANTONIO INTL AIRPORT 75 89 74 89 75 / 60 20 - 10 10
STINSON MUNI AIRPORT 75 90 74 90 76 / 60 20 - 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...HAMPSHIRE
SYNOPTIC/GRIDS...26
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Jun 21, 2:55 AM CST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 AM CDT SUN JUN 21 2015
TXZ171>173-183>194-202>209-217>225-228-220900-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
355 AM CDT SUN JUN 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ACROSS MUCH
OF SOUTH-CENTRAL TEXAS TODAY...AND WESTERN AREAS OF SOUTH TEXAS
TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY
NEAR AND WEST OF A KERRVILLE TO PLEASANTON LINE TODAY AND
TONIGHT...WHERE A QUICK 1 TO 3 INCHES COULD BE POSSIBLE IN SOME
ISOLATED SPOTS LEADING TO LOCALIZED FLASH FLOODING.
A FEW STORMS ALSO COULD PRODUCE WIND GUSTS OVER 40 MPH TODAY AND
TONIGHT. IN ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY
ALONG THE RIO GRANDE...AND WEDNESDAY AND THURSDAY NEAR AND EAST OF
INTERSTATE 35. THE MAIN THREAT WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING WITH THESE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT EXCESSIVE RAINFALL REPORTS.
In the hours before
Local storm report, Jun 21, 11:44 AM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1244 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FLOOD 7 SE PEARSALL 28.81N 99.03W
06/21/2015 FRIO TX LAW ENFORCEMENT
LOCALIZED DOWNPOUR CAUSED WATER TO COVER THE ROADWAY AT
THE INTERSECTION OF FM1582 AND FM3329
&&
EVENT NUMBER EWX1500724
SBSLocal storm report, Jun 21, 12:27 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
127 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 2 NW SERENADA 30.72N 97.71W
06/21/2015 M1.78 INCH WILLIAMSON TX AMATEUR RADIO
RAIN FELL BETWEEN 10AM AND 1PM
&&
EVENT NUMBER EWX1500725
SBSLocal storm report, Jun 21, 1:06 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
206 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLOOD 3 N HOLLYWOOD PARK 29.64N 98.49W
06/21/2015 BEXAR TX TRAINED SPOTTER
WATER TO THE TOP OF THE CURB AT HARDY OAK BLVD AND
STONE OAK PKWY
&&
EVENT NUMBER EWX1500726
SBSLocal storm report, Jun 21, 1:45 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLOOD BANDERA 29.72N 99.07W
06/21/2015 BANDERA TX LAW ENFORCEMENT
MINOR STREET FLOODING REPORTED AROUND THE CITY.
POSSIBLE ROAD CLOSURE ALONG WHARTONS DOC ROAD SOUTHEAST
OF BANDERA
&&
EVENT NUMBER EWX1500727
SBSFlash Flood, Bandera
- When
- June 21, 2:15 PM CST to 3:15 PM CST
- Where
- Bandera County, 1.38 mi S of Bandera Flying L Arp to 2.61 mi S of Bandera Flying L Arp
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.700, -99.050
Thunderstorms produced heavy rain that caused flash flooding closing Whartons Dock Rd. There was 11 inches of water over the road at Julian Creek. The road was also closed at Rodeo Rd.
Flash Flood, Bandera
- When
- June 22, 5:50 AM CST to 6:45 AM CST
- Where
- Bandera County, 2.4 mi NNW of Medina Lake to 2.37 mi NNW of Medina Lake
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.630, -99.000
Thunderstorms produced heavy rain that caused flash flooding trapping a vehicle in water on Old Castroville Rd. near Spanish Oak Dr.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 21, 20151 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 21, 2015$990,000 · 1.5 in hail · 20 events
- Flash Flooding and Flooding in Texas, June 21 to 22, 2015$671,000 · 12 events
- Hail and Damaging Winds in South Dakota, June 21 to 22, 20151 injured · 2.75 in hail · 42 events
- Flash Flooding and Heavy Rain in Oklahoma, June 21, 2015$80,000 · 5 events
- Damaging Winds and Lightning Strike in Florida, June 21, 2015$70,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Virginia, June 21, 2015$45,000 · 1 in hail · 15 events
- Tornado and Hail in Montana, June 21, 2015EF0 · 15 events
- Tornadoes and Hail in South Dakota, June 21, 2015EF0 · 12 events
- Hail in Kansas, June 21, 20152 in hail · 10 events
- Hail and Damaging Winds in Kentucky, June 21, 20151 in hail · 10 events
- Damaging Wind in North Carolina, June 21, 2015$15,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587442, 587444.